MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-50K190
Medical Device Problem Codes Break (1069); Collapse (1099)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that three months after the completion of the lengthening, the femur collapsed 9mm and lost length due to the nail mechanism breaking.The nail has been explanted.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: upon return, visual inspection of the nail revealed the housing tube had cracks at the anti-rotation lug in the crown region which allowed the distraction rod to rotate freely.X-ray images of the internal components confirmed a broken anti-rotation lug.No other internal damage was found.The nail was functionally tested and was unable to distract or retract with the high-speed magnet for stroke testing.Distraction force testing was measured at 250.7 lbs which meets the specification.The work order was reviewed and confirmed the device passed all inspections per the acceptance tests.The manufacturing x-rays show the anti-rotation lug (crown) was seated properly in the housing body.The inspection data for the lots of the anti-rotation lug and housing tube was reviewed and confirmed the parts met design specifications as per the engineering drawings.Although requested, additional objective evidence has been provided, such as patient x-rays over the treatment process to confirm the reported femur collapse.The failure, therefore, can be confirmed as "broken nail" which was visible during the visual inspection.Based on the investigation, internal x-ray images, and the nature of the observed break, it is likely that the nail broke due to stress generated from patient weight bearing activities.Device labeling: per the precice instructions for use ¿the precice intramedullary limb lengthening nail cannot withstand the stresses of full weight bearing for tibia and femur applications.For humerus applications, patients should not bear any weight on the treated limb.Patients should utilize external support and/or restrict activities until consolidation occurs.¿ a review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key15303059
Report Number3006179046-2022-00244
Device Sequence Number12383136
Product Code HSB
UDI-Device Identifier00812258026189
UDI-Public812258026189
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50K190
Device Lot Number1081308AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer08/26/2022
09/20/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date08/28/2022
09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 YR
Patient SexMale
Patient Weight48 KG